Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 14, 2010, 3:30 AM HST for Hawaii County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2010, 3:30 AM HST (13:30 UTC)
- Expired
- Jan 14, 2010, 3:37 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWHW70 PHFO 141330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST THU JAN 14 2010 HIZ028-150230- /O.CAN.PHFO.HW.W.0002.000000T0000Z-100114T1600Z/ /O.NEW.PHFO.WI.Y.0008.100114T1330Z-100115T0400Z/ BIG ISLAND SUMMITS- 330 AM HST THU JAN 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 30 TO 35 MPH WILL CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DONALDSON
1 follow-up statement
954 WWHW70 PHFO 150137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST THU JAN 14 2010 HIZ028-150245- /O.CAN.PHFO.WI.Y.0008.000000T0000Z-100115T0400Z/ BIG ISLAND SUMMITS- 337 PM HST THU JAN 14 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND HAS DECREASED BELOW THE 30 MPH CRITERIA. WINDS MAY INCREASE AGAIN BRIEFLY TO NEAR ADVISORY LEVEL FRIDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 13, 9:45 PM HST, 5 hours 45 minutes earlier.
Area forecast discussion, Jan 13, 9:45 PM HST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 945 PM HST WED JAN 13 2010 .UPDATE... WINDS AT MEES OBSERVATORY HAVE DROPPED BELOW 20 MPH...AND THE COMPUTER MODELS SHOW THE WINDS REMAINING BELOW THE ADVISORY THRESHOLD...SO WE HAVE DROPPED THE WIND WARNING FOR HALEAKALA. WINDS REMAIN STRONG OVER MAUNA KEA AND MAUNA LOA AND THE WARNING CONTINUES FOR THE BIG ISLAND SUMMITS. THE REST OF THE FORECAST LOOKS OK SO FAR. && .SYNOPSIS... A RISING NORTHWEST SWELL WILL PRODUCE VERY LARGE SURF THROUGH THURSDAY. A TROUGH ALOFT WILL BRING STRONG WINDS TO THE HIGH MOUNTAINS OF THE BIG ISLAND THROUGH THURSDAY NIGHT. A HIGH NORTHWEST OF THE ISLANDS WILL BRING COOL...DRY AND BREEZY WEATHER THROUGH THURSDAY NIGHT. HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE MODERATE TO FRESH TRADE WINDS STARTING FRIDAY AND THROUGH THE MIDDLE OF NEXT WEEK. THE TRADES WILL BRING A FEW SHOWERS TO WINDWARD AREAS BUT RAINFALL WILL REMAIN LIGHT. && .PREV DISCUSSION 830 PM... A SHARP TROUGH ALOFT IS PASSING NORTH OF THE ISLANDS. THIS TROUGH WILL PRODUCE STRONG WINDS OVER THE HIGHER ELEVATIONS TONIGHT SO A WIND WARNING IS IN EFFECT. THE WINDS WILL SUBSIDE TOMORROW BUT MAY REMAIN ABOVE THE ADVISORY THRESHOLD. A DRY FRONT ASSOCIATED WITH THE TROUGH ALOFT HAS MOVED SOUTHEAST ACROSS THE ISLANDS AND DISSIPATED. A TIGHT PRESSURE GRADIENT BETWEEN A GALE LOW NORTHEAST OF THE ISLANDS AND A HIGH NORTHWEST OF THE ISLANDS IS PRODUCING LOCALLY BREEZY NORTHWEST WINDS. THE AIR BEHIND THE FRONT IS QUITE DRY...SO THERE WILL BE LITTLE OR NO RAINFALL OVERNIGHT. THE HIGH NORTHWEST OF THE AREA WILL MOVE EAST OVER THE NEXT FEW DAYS. AS THE HIGH MOVES...THE SURFACE WINDS OVER THE ISLANDS WILL SHIFT TO NORTH ON THURSDAY AND TO NORTHEAST TRADE WINDS THURSDAY NIGHT. HIGH PRESSURE WILL PERSIST NORTH OF THE AREA FOR THE NEXT SEVERAL DAYS SO TRADE WINDS WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. THE ATMOSPHERE WILL REMAIN DRY AND STABLE SO RAINFALL WILL REMAIN LIGHT. A RISING NORTHWEST SWELL AND NORTHWEST WINDS WILL PRODUCE LARGE AND ROUGH SURF OVER THE NEXT 24 HOURS. A HIGH SURF WARNING IS IN EFFECT THROUGH TOMORROW FOR MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS AND A HIGH SURF ADVISORY IS UP FOR EAST FACING AND WEST FACING SHORES OF THE BIG ISLAND. THE SURF IS NOT LIKELY TO GET BIG ENOUGH TO PRODUCE WIDESPREAD COASTAL FLOODING BUT LOCALIZED FLOODING MAY BE POSSIBLE AROUND THE TIME OF HIGH TIDE EARLY THURSDAY MORNING. THE NORTHWEST SWELL WILL SUBSIDE FRIDAY AND SATURDAY AND SURF MAY DROP BELOW THE ADVISORY THRESHOLD. A BIGGER NORTHWEST SWELL WILL ARRIVE SATURDAY NIGHT AND PRODUCE SURF WELL ABOVE THE WARNING THRESHOLD THROUGH MONDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM HST THURSDAY FOR SUMMITS OF MAUNA KEA AND MAUNA LOA. HIGH SURF WARNING UNTIL 6 PM HST THURSDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI. HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR EAST AND WEST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST THURSDAY FOR ALL HAWAIIAN SURROUNDING WATERS. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:36 PM HST | High Wind Warning | HFO | Hawaii, Kalawao | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.